skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Landau-Khalatnikov-Fradkin transformation for the fermion propagator in QED in arbitrary dimensions

Abstract

Here, we explore the dependence of fermion propagators on the covariant gauge fixing parameter in quantum electrodynamics (QED) with the number of spacetime dimensions kept explicit. Gauge covariance is controlled by the the Landau -Khalatnikov-Fradkin transformation (LKFT). Utilizing its group nature, the LKFT for a fermion propagator in Minkowski space is solved exactly. The special scenario of 3D has been used to test claims made for general cases. When renormalized correctly, the simplification of the LKFT in 4D has been achieved with the help of fractional calculus.

Authors:
 [1];  [2]
  1. College of William and Mary, Williamsburg, VA (United States)
  2. College of William and Mary, Williamsburg, VA (United States); Thomas Jefferson National Accelerator Facility (TJNAF), Newport News, VA (United States)
Publication Date:
Research Org.:
Thomas Jefferson National Accelerator Facility (TJNAF), Newport News, VA (United States)
Sponsoring Org.:
USDOE Office of Science (SC), Nuclear Physics (NP) (SC-26)
OSTI Identifier:
1357536
Alternate Identifier(s):
OSTI ID: 1351048
Report Number(s):
JLAB-THY-16-2356; DOE/OR/23177-3951; arXiv:1610.06436; IPPP/16/94
Journal ID: ISSN 2470-0010; PRVDAQ
Grant/Contract Number:  
AC05-06OR23177
Resource Type:
Accepted Manuscript
Journal Name:
Physical Review D
Additional Journal Information:
Journal Volume: 95; Journal Issue: 7; Journal ID: ISSN 2470-0010
Publisher:
American Physical Society (APS)
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS

Citation Formats

Jia, Shaoyang, and Pennington, Michael R. Landau-Khalatnikov-Fradkin transformation for the fermion propagator in QED in arbitrary dimensions. United States: N. p., 2017. Web. doi:10.1103/PhysRevD.95.076007.
Jia, Shaoyang, & Pennington, Michael R. Landau-Khalatnikov-Fradkin transformation for the fermion propagator in QED in arbitrary dimensions. United States. doi:10.1103/PhysRevD.95.076007.
Jia, Shaoyang, and Pennington, Michael R. Mon . "Landau-Khalatnikov-Fradkin transformation for the fermion propagator in QED in arbitrary dimensions". United States. doi:10.1103/PhysRevD.95.076007. https://www.osti.gov/servlets/purl/1357536.
@article{osti_1357536,
title = {Landau-Khalatnikov-Fradkin transformation for the fermion propagator in QED in arbitrary dimensions},
author = {Jia, Shaoyang and Pennington, Michael R.},
abstractNote = {Here, we explore the dependence of fermion propagators on the covariant gauge fixing parameter in quantum electrodynamics (QED) with the number of spacetime dimensions kept explicit. Gauge covariance is controlled by the the Landau -Khalatnikov-Fradkin transformation (LKFT). Utilizing its group nature, the LKFT for a fermion propagator in Minkowski space is solved exactly. The special scenario of 3D has been used to test claims made for general cases. When renormalized correctly, the simplification of the LKFT in 4D has been achieved with the help of fractional calculus.},
doi = {10.1103/PhysRevD.95.076007},
journal = {Physical Review D},
number = 7,
volume = 95,
place = {United States},
year = {2017},
month = {4}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Save / Share:

Works referenced in this record:

Dynamical mass generation in unquenched QED using the Dyson-Schwinger equations
journal, March 2015


How gauge covariance of the fermion and boson propagators in QED constrain the effective fermion-boson vertex
journal, December 2016


A gauge covariant approximation to quantum electrodynamics
journal, June 1977


Local gauge transformation for the quark propagator in an SU(N) gauge theory
journal, April 2016


Landau-Khalatnikov-Fradkin transformations and the fermion propagator in quantum electrodynamics
journal, November 2002


Gauge covariance and the gauge technique
journal, April 1981

  • Delbourgo, R.; Keck, B. W.; Parker, C. N.
  • Journal of Physics A: Mathematical and General, Vol. 14, Issue 4
  • DOI: 10.1088/0305-4470/14/4/020

On the gauge parameter dependence of QED
journal, February 2001


Landau-Khalatnikov-Fradkin transformations in reduced quantum electrodynamics
journal, May 2016


Ward identities and charge renormalization of the Yang-Mills field
journal, November 1971


Extended BRS symmetry and gauge independence in on-shell renormalization schemes
journal, July 2000


Ward identities in gauge theories
journal, February 1972

  • Slavnov, A. A.
  • Theoretical and Mathematical Physics, Vol. 10, Issue 2
  • DOI: 10.1007/BF01090719

Gauge Dependence of the Wave-Function Renormalization Constant in Quantum Electrodynamics
journal, October 1959


Gauge Properties of Propagators in Quantum Electrodynamics
journal, January 1960

  • Zumino, Bruno
  • Journal of Mathematical Physics, Vol. 1, Issue 1
  • DOI: 10.1063/1.1703632

Regularization and renormalization of gauge fields
journal, July 1972